MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY OPTIMIZER POLYPECTOMY SNARE

CONSOLIDATED MEDICAL EQUIPMENT COMPANY OPTIMIZER POLYPECTOMY SNARE
Catalog Number 000476
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the used/damaged device was not returned to conmed corporation for evaluation due to contamination.As of this filing the investigation remains in progress, a supplemental and final report will be filed upon the completion of the complaint investigation.
 
Event or Problem Description
The end user facility reported that during use of a conmed optimizer polypectomy snare in a colonoscopy procedure and while removing the polyp, the "small snare fell apart during the procedure".Follow-up with the user facility confirmed that the broken pieces were retrieved with no problems noted.Using another snare, the procedure was otherwise completed with no further complications or patient injury.This report is raised on the basis of potential injury with recurrence.Due to product contamination, the used/damaged device is not being returned to the manufacture for evaluation.
 
Additional Manufacturer Narrative
As reported, due to contamination, the actual complaint device was not returned for evaluation.Also, no photograph or visual evidence of the used/damaged optimizer snare was provided for evaluation.However, 42 unopened devices from the same lot number were returned for evaluation.Of the 42 returned samples, 10 random samples were tested for minimum axial pull force.Four samples failed the axial pull test.Since the complaint device was not returned for evaluation, the reported failure cannot be verified and a root cause of the reported breakage cannot be determined.In this instance, without actual product, the failure analysis of the complaint device could not be completed therefore, the root cause of the reported breakage cannot be determined.Nonetheless, due to similar complaints, an investigation was opened to address this issue.This lot was manufactured prior to the initiation of the investigation.This lot was manufactured on 28-aug-2015.A review of the device history record for this lot found no ncr's and no note of discrepancies during the manufacturing process that could have caused or contributed to reported breakage.Of the lot containing (b)(4) units, there were 4 complaints received from the same facility for detachment of components.A 2-year review of product history for this device family showed a total of 14 reportable events (including this one) with a total of 16 units for device breakage.During this same 2-year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this reported failure mode (b)(4) percent.This failure mode is addressed in the risk document with an acceptable risk level.The conmed singular and conmed optimizer polypectomy snares are single patient use, one piece, disposable devices consisting of a proximal handle, outer sheath, internal drive wire, and distal wire loop.All parts of this device that exit the distal end of the endoscope are considered applied parts.To reduce the risk of breakage and injury to the patient, the instructions for use (ifu) provides the following precautions and warnings: this device is intended for single patient use only.The product and the packaging have not been designed or tested for reuse.The ability to effectively clean and re-sterilize this single use device and subsequent reuse may adversely affect the clinical performance, safety and/or sterility of the device.Inspect the snare device for kinks, fraying wire or any other damage that may have occurred during transit.Open and close the snare loop to confirm smooth movement.Do not use if snare device is damaged.Do not pretest the snare with electrocautery outside of the patient.This could cause overheating of the snare and cause it to fray or break during the procedure resulting in a potential burn to the patient.To help prevent inadvertent injury or perforation of internal organs and body structure, polypectomy should always be performed under direct endoscopic vision.The electrosurgical generator should be placed on the off position prior to advancing or removing the snare through the endoscope to avoid injury to the patient or equipment that results from improper electrical grounding.Ensure that the patient is grounded prior to use of the monopolar electrosurgical generator and polypectomy snare to avoid patient injury.Snares should only be used by or under the supervision of physicians thoroughly trained in endoscopic polypectomy and electrosurgical generator set-up and operation.Snares require an endoscope with a minimum working channel of 2.8 mm.

Brand Name
OPTIMIZER POLYPECTOMY SNARE
Common Device Name
POLYPECTOMY SNARE
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua CP 11 36
MX  CP 1136
MDR Report Key5878174
Report Number3007305485-2016-00095
Device Sequence Number1503637
Product Code FDI
UDI-Device Identifier00653405053401
UDI-Public(01)00653405053401(17)170827(30)1(10)201508284
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue Number000476
Device Lot Number201508284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;